Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 27, NWS Buffalo, NY

March 10, 2025

NWS Buffalo, NY issued this small craft advisory at Mar 10, 2025, 6:46 PM EDT. It took effect at Mar 11, 2025, 6:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2025, 6:46 PM EDT (22:46 UTC)
In effect from
Mar 11, 2025, 6:00 AM EDT
Expired
Mar 12, 2025, 2:00 AM EDT
In force
20 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

309 
WHUS71 KBUF 102246
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
646 PM EDT Mon Mar 10 2025

LOZ042-110700-
/O.NEW.KBUF.SC.Y.0027.250311T1000Z-250312T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
646 PM EDT Mon Mar 10 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT
TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 6 AM to 11 PM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-110700-
/O.NEW.KBUF.SC.Y.0027.250311T1300Z-250312T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
646 PM EDT Mon Mar 10 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 9 AM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-110700-
/O.NEW.KBUF.SC.Y.0027.250311T1300Z-250312T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
646 PM EDT Mon Mar 10 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EDT
TUESDAY...

* WHAT...West winds 15 to 25 knots expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 9 AM to 11 PM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
6 follow-up statements
097 
WHUS71 KBUF 110212
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1012 PM EDT Mon Mar 10 2025

LOZ042-111015-
/O.CON.KBUF.SC.Y.0027.250311T1000Z-250312T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1012 PM EDT Mon Mar 10 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 PM EDT
TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 6 AM to 11 PM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-111015-
/O.CON.KBUF.SC.Y.0027.250311T1300Z-250312T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1012 PM EDT Mon Mar 10 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
2 AM EDT WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 9 AM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-111015-
/O.CON.KBUF.SC.Y.0027.250311T1300Z-250312T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1012 PM EDT Mon Mar 10 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EDT
TUESDAY...

* WHAT...West winds 15 to 25 knots expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 9 AM to 11 PM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
022 
WHUS71 KBUF 110830
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
430 AM EDT Tue Mar 11 2025

LOZ042-111630-
/O.CON.KBUF.SC.Y.0027.250311T1000Z-250312T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
430 AM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-111630-
/O.CON.KBUF.SC.Y.0027.250311T1300Z-250312T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
430 AM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 2 AM EDT WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 9 AM this morning to 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-111630-
/O.CON.KBUF.SC.Y.0027.250311T1300Z-250312T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
430 AM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 9 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
187 
WHUS71 KBUF 111630
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1230 PM EDT Tue Mar 11 2025

LOZ042-120100-
/O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1230 PM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-120100-
/O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1230 PM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-120100-
/O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1230 PM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
353 
WHUS71 KBUF 112018
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
418 PM EDT Tue Mar 11 2025

LOZ045-112130-
/O.CAN.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
418 PM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are no longer expected to reach advisory
criteria...therefore the advisory has been cancelled.

$$

LOZ042-120300-
/O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/
/O.NEW.KBUF.SC.Y.0028.250312T1500Z-250313T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
418 PM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 10 
  to 20 knots and waves 3 to 5 feet. For the second Small Craft 
  Advisory, east winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...For the first Small Craft Advisory, until 11 PM EDT 
  this evening. For the second Small Craft Advisory, from 11 AM 
  to 11 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-120300-
/O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
418 PM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JJR
839 
WHUS71 KBUF 120200
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1000 PM EDT Tue Mar 11 2025

LOZ042-121000-
/O.CAN.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/
/O.CON.KBUF.SC.Y.0028.250312T1500Z-250313T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1000 PM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 11 AM to 11 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-120600-
/O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1000 PM EDT Tue Mar 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 15 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JJR
084 
WHUS71 KBUF 120535
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
135 AM EDT Wed Mar 12 2025

LOZ043-044-120645-
/O.EXP.KBUF.SC.Y.0027.000000T0000Z-250312T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
135 AM EDT Wed Mar 12 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS
MORNING...

Winds and waves have fallen below advisory criteria.

$$

LOZ042-121345-
/O.CON.KBUF.SC.Y.0028.250312T1500Z-250313T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
135 AM EDT Wed Mar 12 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 3:27 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 10, 3:27 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
327 PM EDT Mon Mar 10 2025

.SYNOPSIS...
Dry and much warmer through much of Tuesday, before a weak cold
front brings a chance for a few showers Tuesday afternoon and
evening followed by a brief cool down for mid week with the
potential for a few rain and wet snow showers Wednesday. Spring-like
warmth returns in earnest for the latter half of the work week into
next weekend with daytime highs running some 20, to even 30 degrees
above average in some cases Friday and Saturday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Mainly sunny skies for the remainder of the day with gentle breezes
and mild temperatures. Highs will range from the 40s across the
North Country, to the 50s south of Lake Ontario, and a few low 60s
readings across the Genesee Valley this afternoon. As is typical as
we transition into spring, exceptions to the warmer temperatures
will be areas right along the lakes, and especially where an onshore
flow is in place. These localized areas will struggle to warm out of
the low to mid 40s, in some cases the upper 30s. This includes the
City of Buffalo.

Dry with mainly clear skies tonight as our area will be sandwiched
in between high pressure departing to the east and an area of low
pressure moving from the upper Great Lakes to just south of James
Bay by Tuesday morning. Only weather impacts will be an increasing
southerly flow through the overnight owed to a tightening pressure
gradient well ahead of the aforementioned systems' cold front that
will cross the area Tuesday afternoon. May see wind gusts up to 20
to 30 mph northeast of the Lakes by daybreak Tuesday. The other
consequence of the strengthening southerly flow will be a non-
diurnal temperature trend with lows in the mid 30s to low 40s during
the first half of tonight, slowly rising through the second half of
the night.

Dry and breezy conditions with slowly fading sunshine Tuesday
morning ahead of the approaching cold front. Winds will continue to
increase through the morning, peaking from late morning through mid
afternoon just ahead of the front as a 40 to 45 knot LLJ will mix
pretty well to the surface. This will bring widespread gusts of 25
to 35 mph, although 30 to 40 mph gusts will be possible northeast of
the Lakes, especially across inland areas northeast of Lake Erie
where gusts could reach 45 mph. Front will be moisture starved with
better mid and upper level support remaining north and west of our
area. Best chance for a few showers will be toward the North Country
and Saint Lawrence Valley late Tuesday afternoon/early evening along
and just ahead of the boundary as the base of the parent mid level
trough moves across southern Quebec. It will be very mild with highs
mainly ranging from mid 50s to low and even mid 60s in the warmest
spots. These highs will occur by early afternoon, with temperatures
slowly falling under a CAA regime in the wake of the cold fropa.
High pressure then builds in providing dry and much cooler weather
for Tuesday night with lows dropping back into the 20s, teens North
Country.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure will be centered over the St Lawrence valley on
Wednesday...and while this should virtually guarantee fair dry
weather across the Eastern lake Ontario region...the same cannot be
said across the western counties. The cold front that will have
slipped through the region late Tuesday will be stretched from
central Ohio to central Pennsylvania on Wednesday...and an
increasing number of deterministic guidance packages and ensemble
members are suggesting that a wave will be in the process of moving
to the east along this pseudo-stationary boundary. This has led to a
blossoming area of forecast QPF across western New York...primarily
over the Finger Lakes region and portions of the Srn Tier. Will thus
continue the trend of raising pops for Wednesday afternoon into the
evening for a relatively low confidence forecast for a mix of rain
and wet snow. A fairly large max temp gradient will be in place with
values ranging from the mid 30s cross the North country to the mid
40s across the western Southern Tier.

The suggested wave to our south will exit across the Mid Atlantic
region later Wednesday night. This will remove the relatively strong
frontogenetic forcing that was supporting the increased pops from
the previous 12 hours. Light rain and wet snow will end from west to
east in the process...but not before a negligible covering of snow
could accumulate across the higher terrain east of Lake Ontario.

On Thursday...a broad amplifying over the Upper Mississippi valley
will lead to nominal hgt rises over our forecast area...while sfc
high pressure over the Canadian maritimes will nose back across our
region. The hgt rises will support some mid level warming...but this
will also strengthen a subsidence inversion that will keep a fair
amount of moisture trapped in the low levels. This should translate
into a cloudy but somewhat milder day with temperatures returning to
the 50s across the bulk of the western counties. The mercury could
even reach the lower 60s across parts of the Srn Tier where there
may be a little more sun.

The mid level ridge will push east and continue to build as it will
cross our region Thursday night. This will support fair dry weather
with the mercury only forecast to fall to between 35 and 40 across
the western counties...and to the lower 30s east of Lake Ontario.
These values will be more than 10 deg above typical mid March values.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
...Spring-like warmth with Flooding Possible East of Lake Ontario
This Weekend...

A broad and deep trough-ridge pattern will be in place across the
CONUS late this week, with the axis of the ridge centered across the
eastern Great Lakes and the trough's axis centered just east of the
Rockies. The closed low within the base of the trough will lift
northeast across the Mississippi Valley Friday before lifting north
across the Great Lakes this Sunday and finally place the troughing
pattern across the eastern half of the CONUS by Monday. The pattern
shift, will play an important role in changing the warm quiescent
weather to an active one for the weekend and start shifting towards
chillier temperatures by early next week.

Diving further into the details, a deep southerly flow will be in
place across the region as New York State will sit sandwiched
between strong high pressure over the East Coast and strong low
pressure centered just east of the Rockies. This surface low will
lift from the Central Plains Friday towards James Bay by Sunday
before tracking further northeast towards the Canadian Maritimes
Monday. Initially, with the surface high pressure in close proximity
Friday into Saturday morning, expect mainly dry warm weather. In
fact, southerly flow will support ample warm air advection across
the region, supporting temperatures to soar well into the 60s Friday
and Saturday. Some places will reach the 70 degree mark with the
help of some downsloping. While these temperatures are NOT record
breaking, daytime highs will be between 20 and 30 degrees above
average for mid March.

As the low lifts northeast across the Great Lakes towards James Bay
Saturday and Sunday, expect the dry weather to turn to a wet one. A
few scattered showers may lift north across the region Saturday as
the warm front lifts north across the region. The steadier
precipitation will then arrive later Saturday through Sunday as the
cold front crosses the area. Much of this precipitation will fall in
the form of rain with amounts averaging between a half of an inch to
an inch. The Cold air will arrive in the wake of the cold frontal
passage Sunday night and linger into the start of next week.
Changing rain over to snow. Additionally, temperatures aloft will
return to 6 to 8 degrees below zero celsius, supporting some lake
enhanced snow showers east of the Lakes.

Should note, there continues to be a significant amount of snowpack
across the eastern Lake Ontario Region. With this in mind, the
significant warm up along with the notable rainfall will support
flooding, especially across the Black River basin.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Widespread VFR conditions through tonight with just passing upper
level cirrus. Winds will be less than 10 to 15 knots through this
evening, before a tightening pressure gradient well ahead of an
approaching cold front brings a strengthening southerly flow that
will produce wind gusts of 15 to 25 knots by daybreak Tuesday. LLWS
will also be possible second half of tonight as 40 to 45 knot LLJ
moves overhead.

VFR conditions continue through early afternoon Tuesday, with just a
slow northwest to southeast increase in mid and upper level decks
through midday. The main story will be the breezy to windy
conditions. Winds will continue to increase through the morning,
peaking from late morning through mid afternoon just ahead of the
aforementioned cold front with widespread south-southwest to
southwest wind gusts in the 20 to 30 knot range, although gusts up
to 35 knots possible northeast of Lake Erie (KBUF/KIAG). Cold front
crosses the area mid to late afternoon with just brief period of low
VFR (MVFR higher terrain) CIGS expected Tuesday afternoon/evening,
with just low chances for a few light showers.

Outlook...

Tuesday overnight...VFR.
Wednesday afternoon and evening...mainly VFR with chance of rain and
wet snow showers.
Thursday and Friday...Mainly VFR.
Saturday...Mainly VFR with a chance of rain showers.

&&

.MARINE...
Light winds across the lower Great Lakes through this evening,
thus no small craft headlines are currently in effect.

Winds will start to increase during the second half of tonight as
an area of low pressure tracking north of the region approaches.
This will tighten the pressure gradient over the region and result
in increased winds, possibly to Small Craft Advisory levels by
around daybreak on Tuesday morning. Advisory conditions are expected
on Lake Erie Tuesday morning and afternoon, and on Lake Ontario from
late Tuesday morning through Tuesday evening.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...RSH
LONG TERM...EAJ
AVIATION...JM
MARINE...JM/SW
Hazardous weather outlook, Mar 10, 4:30 AM EDT, 14 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
430 AM EDT Mon Mar 10 2025

NYZ001>005-010>014-019>021-085-111000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
430 AM EDT Mon Mar 10 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-111000-
Oswego-Jefferson-Lewis-
430 AM EDT Mon Mar 10 2025

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The combination of run-off from snow melt due to warm weather and
rainfall amounts 0.75 to 1.5 inches Saturday night and Sunday will
cause flows on rivers and creeks to rise. This may result in flooding
along the Black River and other area rivers and creeks Sunday into
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-SLZ022-024-111000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
430 AM EDT Mon Mar 10 2025

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-111000-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
430 AM EDT Mon Mar 10 2025

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.